# SDR FDEA201212114284

- Difficulty date: December 11, 2012
- Submitted: December 13, 2012
- Operation: Air carrier
- Aircraft: N989FD
- Make and model: Boeing 757231
- Aircraft serial: 28480
- Aircraft time: 47,188 hours, 15,130 cycles
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Access Panel
- Condition: Loose
- Location: Lt Wing
- Stage of operation: CL
- How discovered: O
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, OTHER ACFT NOTED A VAPOR COMING FROM LT WING AREA, WE HAD NO  INDICATING OF FUEL LOSS, HOWEVER THE ACFT FUEL LOAD APPROX ON TAKEOFF WAS LT = 14.5, CENTER  =13.0, RT=14.6.  RETURNED TO DEPARTURE AFTER BURNING FUEL DOWN TO MAX LANDING WEIGHT, MEM FIRE NOTED INITALLY LARGE AMOUNT OF FUEL COMING FROM LT WING.  AFTER ALL ENGINE SHUTDOWN & BOOST PUMPS OFF,  FUEL DRIPPING WAS MUCH LESS.  LT SURGE TANK VENT PANEL IS LOOSE AND LEAKING BAD FROM EDGE OF PANEL, NOT FROM VENT, SO FUEL IS NEVER ACCUM IN SURGE TK -REF WRI 28-10/0798.  PERFORMED DEFUEL OF BOTH LT AND RT TANKS, REFUELED BOTH LT AND RT TANKS REF AMM 28-21-00.  DURING REFUELING, TIGHTENED LT DEFUEL/REFUEL VALVE ACTUATOR LAMP HSG AND LIGHT OPERATED NORMALLY.  NO LEAKS NOTED AT THIS TIME.
